SHARE Ovarian Cancer Support

Ovarian Cancer stage IV

Hi, I had my last of 6 Chemo's on Sept.19, 2017. My ca125 was at 30 for Oct. & Nov.. Just got the results today for my Dec. ca125 and it is 67. I am in a state of panic. It's only been 13 weeks and I am seeing the possibility of the cancer coming back. My Oncologist is out of the office this whole week for the Christmas holiday. She gave me information on my last appointment about the maintance drug Zajula. Has anyone taken this drug with any success. Would love to hear from you. Northrop

12 Replies
oldestnewest

I had tertible side effects ( horrible mouth sores, fatigue and no appetite to name a few) with this drug and it did not work. I am braca negative ...May work better if you are positive. Started it in mid May (300 mg) and ca125 went up. Went down to 200mg and ca125 went down for about a month but started climbing by end of July and cancer was active again.

Reply

bad effects from this drug 2 pills a day

Reply

ended up chest felt rushing blood pressure up but the worst was platlets ended up 12 had to have platlet trans fusion still having problems getting all my numbers back to normal maybe less pills a day it is known to screw with bleeding inr was and still is low but everyone is different hope goes well for you

Reply

I am on Rubraca, a similar PARP inhibitor. My CA 125 after surgery and chemo dropped to 16. My oncologist put me on a course of avastin which kept my numbers low in the 20’s but I was starting to feel pain and having trouble with my BP. I started Rubraca in August. My Ca 125 is back down to 16. I am experiencing stomach issues and fatigue. (Typical side effects for Rubraca). My Dr. wants me to stay on Rubraca for a couple more months, but the fatigue is impacting my quality of life. I was working but just started a medical leave to focus on my health. I would recommend taking Zajula but closely monitor its side effects with your Dr.

Reply

Hi Mousse,

My Oncologist is putting me on Rubraca due to a reoccurance. I have stage IV ovarian cancer. I'm very thin (100 lbs) & 70 yrs. old. Not sure if my body can handle the side effects. Any knowledge about this tx. Would be very much appreciated. Thanks, Northrop

Reply

Hi Northrop,

As of last Monday, I’m taking a break from Rubraca. I was taking it for 6 months. My last CA 125 was 13. I’m waiting for insurance to approve a PET scan. I asked for a break because I was incredibly tired and had stomach issues. Although this is not mentioned in the side effects, I am convinced that my neuropathy from Taxol in mid 2016 was aggravated by Rubraca. My vision changed also. It just could be aging or it could possibly be a side effect. I saw my ophthalmologist today. He wants me to come back in for another eye exam in about 3 weeks. One side effect is increased cholesterol. My number went up but my primary care physician wants me to test again in 2 months after the Rubraca leaves my system. Fortunately I had no blood count issues.

I suggest keeping a journal to log how you feel. It was useful for me to bring my journal to my Dr. appointments.

Good luck and do keep me posted on how you are doing. BTW, It’s important while on Rubraca to stay on top of monthly blood work.

All the best,

Mousse

Reply

Hi Mousse, Thanks so much for your reply. I am so concerned about taking Rubraca but Doxil & Avastin sounds worse, which is my other therapy choice. I'll do as you suggested &keep a diary. Still waiting on approval from the Manufactor of Rebraca to accept Insurance only as I can't afford the copayment of $3,100 a month. Medicare part D did not approve it but my rx company did approve it with the copayment of course. I'll keep you posted. Thanks again. Hope your ca125 stays low for a long time.

Reply

I'm sorry your CA125 has gone back up. If I am understanding you correctly, this happened while you were on monitoring and not on any treatment. I think that cancer sometimes becomes like a chronic condition that requires regular monitoring and treatment as needed. My CA125 also went up (by about 100) when I had a break from treatment but went back down with a new treatment. I think and hope your next treatment will bring it back down without troublesome side effects. I am not familiar with Zajula. I went from carbo/taxol to Gemzar/cisplatin. My CA125 is now normal but I will continue with 4 more treatments, as recommended, then we are not sure yet. I hope your panic will subside. Yes, we have a dangerous disease but there are many options. So many patients are doing well. Best to you.

1 like
Reply

My cancer was back within a few weeks of frontline despite a successful debulking. However this has opened the door to some clinical trials that require you to have failed at conventional treatment. I have just started the Patriot trial and am keeping my fingers crossed.

1 like
Reply

I am on Lynparza, a PARP inhibitor. It has brought my Ca125 down, and side effects are fewer than when I had carbo/taxol. Mostly gastrointestinal issues. If it continues to work I am thankful, and can deal with side effects. Good luck!

Reply

I have just taken it bad effects

Reply

I have been on the estrogen blocker Letrozol since September of 2017, my CA 125 had stayed at 10 from my third treatment in April 2017, through September when I had my 9th and last Chemo, I just went for my first three month check and my CA 125 is at 12. Other than some fatigue and general menopause symptoms I haven’t had any bad side effects. My doctor called this drug a parp inhibitor, but I’m not sure if it’s the same thing. I have PPC stage 3C. After genetic testing, they discovered my cancer is 80% estrogen fed.

He also said I can be on this drug indefinitely.

Best wishes for you.

Jules

Reply

You may also like...